What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 1:17 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 6, 1:17 PM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
217 PM EDT Fri Sep 6 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, HYDROLOGY...
.NEAR TERM...
Issued at 216 PM EDT Fri Sep 6 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Numerous showers and embedded thunderstorms will move across
mainly southeast Georgia this afternoon, with coverage later this
evening focusing from the Gulf towards north central Florida to
the Atlantic coast. A bulk of the convection will simmer down
after sunset, although lingering activity is likely through the
night, mainly north of I-10. Confidence in flooding potential
remains the same, with coastal southeast Georgia highlighted as
the main area of concern through this evening. The Flood Watch is
in effect through early Saturday morning, although may be expanded
in time overnight depending on how this evening plays out.
Tonight, north and west of Waycross lows will fall into the upper
60s, with lower to mid 70s elsewhere. As winds calm overnight,
patchy fog will be possible near the I-75 corridor in Marion and
Alachua counties overnight, and where locally heavy rain falls
today.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 216 PM EDT Fri Sep 6 2024
A frontal zone will stretch west to east across northern FL through
Saturday night, with this front moving into central FL Sunday into
Sunday night.
The frontal zone will be the focus for continued rounds of showers
and thunderstorms through the weekend, with a higher than normal
chance for precipitation continuing. The potential will continue for
periods of heavy rainfall with localized flooding. The chance for
severe storms is low, but a few strong storms will be possible.
With the continued cloud cover and position of the frontal zone, day
time temperatures will continue to trend below normal. Lows will
range from a seasonal lower to mid 70s across NE FL, closer to the
frontal zone, to a below normal mid to upper 60s north of the front
across SE GA.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 216 PM EDT Fri Sep 6 2024
The frontal zone will remain stalled over central to southern FL
this period, with high pressure to the north. The proximity of the
frontal zone, along with a moist onshore flow will keep
precipitation chances above seasonal averages.
It is possible with the strengthening onshore flow between the front
and the high, that inverted troughs could develop over the coastal
waters. These troughs would then increase convergence for shower
formation, in addition to adding to gusty wind potential at the
coast.
&&
.AVIATION...(18Z TAFS)
Issued at 201 PM EDT Fri Sep 6 2024
Convection beginning to initiate across north-central FL and TSRA
impacts more likely across KSGJ, KGNV and KSSI. There is less
confidence in TSRA development at the JAX metro airfields but it
cannot be ruled out if cloud cover continues to breakup.
Otherwise, MVFR conditions continue along the stalled front and
degrade to IFR tonight as ceilings lower through the predawn
hours. Passing disturbances will keep shower chances overnight,
but left as vicinity for now. Anticipate ceiling improvements
around 14z Saturday. Winds will remain light (at or below 10 kts)
and favor a W to NW direction.
&&
.MARINE...
Issued at 216 PM EDT Fri Sep 6 2024
A frontal boundary will remain mostly stationary across the
northeast Florida waters through Saturday, with periods of heavy
showers and embedded thunderstorms expected over area waters. A
cold front will then enter the southeast states on Saturday,
pushing across the Georgia waters on Sunday and then stalling near
or just south of the northeast Florida waters by Monday and
Tuesday. High pressure will strengthen over the Mid-Atlantic
region in the wake of this frontal passage early next week,
resulting in strengthening onshore winds and building seas.
Rip Currents: High rip current risk continues through tonight for
NE FL and SE GA beaches, with a moderate risk expected this
weekend.
&&
.HYDROLOGY...
Issued at 216 PM EDT Fri Sep 6 2024
Recent heavy rainfall has saturated grounds and created elevated
stream flow across coastal southeast Georgia and portions of
northeast Florida (Duval and Nassau counties). Bands of heavy
rainfall are expected through tonight which will exacerbate the
flood threat in these areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 79 69 78 / 80 50 40 50
SSI 73 81 72 81 / 80 50 50 60
JAX 72 84 72 83 / 60 50 40 80
SGJ 74 87 74 85 / 70 70 60 80
GNV 73 86 73 85 / 30 70 50 80
OCF 73 90 73 88 / 30 60 50 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for FLZ024-124-125-225-325-425.
High Rip Current Risk through late tonight for FLZ124-125-133-
138.
GA...Flood Watch through late tonight for GAZ153-154-165-166.
High Rip Current Risk through late tonight for GAZ154-166.
AM...None.
&&In the hours before
Special weather statement, Sep 6, 2:24 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Fri Sep 6 2024
FLZ136-236-240-340-062000-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
324 PM EDT Fri Sep 6 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALACHUA AND WESTERN
MARION COUNTIES THROUGH 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Williston Municipal Airport to
near Inverness Highlands North. Movement was northeast at 10 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Citra, Weirsdale, Sparr, Anthony, The
Village of Briar Meadow, Ocklawaha, Silver Springs Shores, and Lake
Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2948 8241 2949 8245 2962 8215 2923 8198
2920 8199 2915 8198 2912 8193 2896 8186
2896 8231
TIME...MOT...LOC 1923Z 226DEG 10KT 2926 8243 2892 8233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Sep 6, 2:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Fri Sep 6 2024
FLZ136-137-140-236-237-240-340-062045-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
357 PM EDT Fri Sep 6 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALACHUA...NORTHERN
MARION AND SOUTHWESTERN PUTNAM COUNTIES THROUGH 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Williston to near Anthony.
Movement was northeast at 15 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Gainesville, Ocala, Interlachen, Melrose, Fort McCoy, Citra,
Hawthorne, Lake Delancy, Sparr, and Melrose Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2935 8241 2948 8241 2949 8244 2982 8224
2975 8206 2972 8205 2972 8203 2973 8202
2970 8194 2941 8171 2909 8212
TIME...MOT...LOC 1957Z 217DEG 14KT 2943 8237 2925 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Sep 6, 3:44 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Fri Sep 6 2024
FLZ031-132-136-137-140-232-236-237-240-062130-
Eastern Clay FL-Eastern Alachua FL-Western Alachua FL-
Central Marion FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Bradford FL-Eastern Marion FL-
444 PM EDT Fri Sep 6 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BRADFORD...EASTERN
ALACHUA...NORTHEASTERN MARION...PUTNAM AND CLAY COUNTIES THROUGH 530
PM EDT...
At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newnans Lake to near Orange Springs. Movement
was northeast at 25 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Gainesville, Palatka, Green Cove Springs, Starke, Interlachen,
Keystone Heights, Melrose, East Palatka, Middleburg, and Hawthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2960 8240 3004 8207 3004 8169 3002 8168
3001 8167 2989 8160 2987 8160 2984 8158
2980 8157 2975 8152 2961 8152 2932 8186
TIME...MOT...LOC 2044Z 219DEG 21KT 2966 8223 2946 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESS